Patient :Hi. I have been trying to purposely skip my period because I knew it would start about 2 days before my prom. Last month at the end of my pack, I accidentally took a placebo pill then realized you can use birth control to skip your period, so then I got a new pack and began it. I took it all and skipped all the placebo pills and just now started a new pack. I am having spotting right now and I'm scared it will stick around till this weekend! I need some advice on if this is normal or abnormal.
Thanks for the query.
I understand your concern.
Sometimes because of continuous usage of birth control pills without giving gap breakthrough bleeding can develop.
Altering the time of intake of tablets can lead to spotting sometimes.
Now, if the spotting is very minimal, you can continue with your new pack as per the schedule.
If spotting is increasing, for two to three days you can take two tablets per day with 12 hours gap, which can control the spotting.
After three days you can continue with one pill per day as usual.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.